Alert archive / California / Gale Warnings in 2019
Gale Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 10, 2019, 9:42 AM PST. It took effect at Jan 11, 2019, 3:13 AM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2019, 9:42 AM PST (17:42 UTC)
- In effect from
- Jan 11, 2019, 3:13 AM PST
- Expired
- Jan 11, 2019, 3:58 PM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
482 WHUS76 KEKA 101742 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 942 AM PST Thu Jan 10 2019 PZZ475-110145- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T1400Z/ /O.UPG.KEKA.GL.A.0003.190111T1400Z-190112T0000Z/ /O.NEW.KEKA.GL.W.0003.190111T1400Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 942 AM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 6 AM to 4 PM PST Friday. The Gale Watch is no longer in effect. * WINDS...S 15 to 25 kt, with gusts to 30 kt this afternoon. Increasing to 25 to 30 kt, with gusts to around 40 kt Friday. * WAVES...West 12 to 14 feet at 13 seconds. Southerly wind waves rebuilding to 5 to 8 feet at 7 seconds this afternoon. Combined seas around 11 to 14 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-110000- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T0000Z/ Pt St George to Cape Mendocino out 10 nm- 942 AM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...S 15 to 25 kt, with gusts to 30 kt this afternoon. * WAVES...West 10 to 12 feet at 12 seconds. Southerly wind waves rebuilding to 5 to 8 feet at 7 seconds waters this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-470-110145- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0000Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 942 AM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...S 10 to 20 kt this morning, then increasing to 15 to 25 kt. A few gusts up to 35 kt by this afternoon. * WAVES...West 10 feet at 13 seconds today. South waves building to 5 to 7 feet at 8 seconds. Combined seas 11 to 13 ft on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
089 WHUS76 KEKA 102238 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 238 PM PST Thu Jan 10 2019 PZZ470-110645- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-190111T1400Z/ /O.EXA.KEKA.GL.W.0003.190111T1400Z-190112T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 6 AM to 4 PM PST Friday. * WINDS...S 20 to 30 kt with gusts up to 35 kt. * WAVES...Steep southerly waves building to 10 feet by early Friday. This combines with a building westerly swell to produce combined seas of 11 to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-110645- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-190111T1200Z/ /O.EXT.KEKA.GL.W.0003.190111T1200Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... * WINDS...Southerly increasing to 25 to 35 kt, with gusts to around 40 kt. * WAVES...Southerly wind waves building to 12 feet at 9 seconds tonight. Combined seas around 15 to 17 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-110645- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 238 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST FRIDAY... * WINDS...Southerly at 15 to 25 kt. A few gusts up to 35 kt around Cape Mendocino. * WAVES...Southerly waves building to 5 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas 10 to 12 ft on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-110000- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T0000Z/ Pt St George to Cape Mendocino out 10 nm- 238 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...Southeast around 25 kt around Cape Mendocino, but relatively weaker to the north. * WAVES...West 6 to 8 feet at 12 seconds. Southerly wind waves building to 6 to 8 feet at 8 seconds near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
300 WHUS76 KEKA 110011 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 411 PM PST Thu Jan 10 2019 PZZ450-110115- /O.EXP.KEKA.SC.Y.0005.000000T0000Z-190111T0000Z/ Pt St George to Cape Mendocino out 10 nm- 411 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-110815- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T1400Z/ /O.CON.KEKA.GL.W.0003.190111T1400Z-190112T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 411 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... * WINDS...S 20 to 30 kt with gusts up to 35 kt. * WAVES...Steep southerly waves building to 10 feet by early Friday. This combines with a building westerly swell to produce combined seas of 11 to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-110815- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T1200Z/ /O.CON.KEKA.GL.W.0003.190111T1200Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 411 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... * WINDS...Southerly increasing to 25 to 35 kt, with gusts to around 40 kt. * WAVES...Southerly wind waves building to 12 feet at 9 seconds tonight. Combined seas around 15 to 17 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-110815- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 411 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * WINDS...Southerly at 15 to 25 kt. A few gusts up to 35 kt around Cape Mendocino. * WAVES...Southerly waves building to 5 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas 10 to 12 ft on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
309 WHUS76 KEKA 110431 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 PM PST Thu Jan 10 2019 PZZ470-111245- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T1400Z/ /O.CON.KEKA.GL.W.0003.190111T1400Z-190112T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 831 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... * WINDS...S 15 to 25 kt with gusts up to 35 kt. * WAVES...Steep southerly waves building to 10 feet by early Friday. This combined with a building westerly swell will yield combined seas of 11 to 15 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-111245- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190111T1200Z/ /O.CON.KEKA.GL.W.0003.190111T1200Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... * WINDS...Southerly increasing to 25 to 30 kt, with gusts to around 40 kt. * WAVES...Southerly wind waves building to 13 feet at 10 seconds. Combined seas around 14 to 17 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-111245- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 831 PM PST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * WINDS...Southerly at 15 to 20 kt with a few gusts up to 35 kt near Cape Mendocino. * WAVES...Southeasterly waves building to 5 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas 10 to 12 ft on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
369 WHUS76 KEKA 111113 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 313 AM PST Fri Jan 11 2019 PZZ470-111915- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-190112T1100Z/ /O.CAN.KEKA.GL.W.0003.190111T1400Z-190112T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 313 AM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Gale Warning. * WINDS...South-southeast 10 to 20 kt, except 20 to 30 kt with local gusts to 35 kt in southwest portions of northern outer waters. * WAVES...Short period seas 4 to 8 ft at 9 seconds combining with westerly swell to result in combined seas of 8 to 11 ft. Locally higher seas in southwest portions of northern outer waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-111915- /O.CAN.KEKA.SC.Y.0005.000000T0000Z-190111T1200Z/ /O.EXT.KEKA.GL.W.0003.190111T1113Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 313 AM PST Fri Jan 11 2019 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South-southeast increasing to 25 to 30 kt, with gusts up to 40 kt. * WAVES...Steep short-period seas approaching 10 feet at 10 seconds. Combined seas building to 11 to 13 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-111915- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 313 AM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...Southeast at 15 to 20 kt with a few gusts up to 30 kt near Cape Mendocino. * WAVES...Southerly waves building to 4 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas reaching 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
340 WHUS76 KEKA 111644 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 844 AM PST Fri Jan 11 2019 PZZ475-120000- /O.CON.KEKA.GL.W.0003.000000T0000Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PST Fri Jan 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South-southeast increasing to 25 to 30 kt, with gusts up to 40 kt. * WAVES...Steep short-period seas approaching 10 feet at 10 seconds. Combined seas building to 11 to 13 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-120045- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 844 AM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...Southeast at 15 to 20 kt with a few gusts up to 30 kt near Cape Mendocino. * WAVES...Southerly waves building to 4 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas reaching 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-120045- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 844 AM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...South-southeast 10 to 20 kt, with a small area of 20 to 30 kt with local gusts to 35 kt in southwest portions of northern outer waters. * WAVES...Short period seas 4 to 8 ft at 9 seconds combining with westerly swell to result in combined seas of 8 to 11 ft. Locally higher seas in southwest portions of northern outer waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
616 WHUS76 KEKA 112209 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 209 PM PST Fri Jan 11 2019 PZZ475-120000- /O.CON.KEKA.GL.W.0003.000000T0000Z-190112T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 209 PM PST Fri Jan 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South-southeast 25 to 30 kt, with gusts up to 40 kt. * WAVES...Steep short-period seas approaching 10 feet at 10 seconds. Combined seas 11 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-120615- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-190112T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 209 PM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...South-southeast 10 to 20 kt, with a small area of 20 to 30 kt with local gusts to 35 kt in southwest portions of northern outer waters. * WAVES...Short period seas 4 to 8 ft at 9 seconds combining with westerly swell to result in combined seas of 8 to 11 ft. Locally higher seas in southwest portions of northern outer waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-120400- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 209 PM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...Southeast at 15 to 20 kt with a few gusts up to 30 kt near Cape Mendocino. * WAVES...Southerly waves building to 4 to 7 feet at 8 seconds, largest around Cape Mendocino. Combined seas reaching 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
317 WHUS76 KEKA 112358 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 358 PM PST Fri Jan 11 2019 PZZ475-120800- /O.CAN.KEKA.GL.W.0003.000000T0000Z-190112T0000Z/ /O.EXA.KEKA.SC.Y.0005.000000T0000Z-190112T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 358 PM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 AM PST Saturday. The Gale Warning has been cancelled. * WINDS...South-southeast 20 to 30 kt this evening. * WAVES...Steep southerly wind waves 4 to 8 ft at 9 seconds combining with westerly swell to result in combined seas of 8 to 11 ft tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-120400- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 358 PM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...Southeast at 15 to 20 kt with a few gusts up to 30 kt near Cape Mendocino. * WAVES...Southerly waves 4 to 6 feet at 8 seconds, largest around Cape Mendocino. Combined seas reaching 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-120800- /O.CON.KEKA.SC.Y.0005.000000T0000Z-190112T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 358 PM PST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...South-southeast 15 to 25 kt this evening. * WAVES...Short period seas 4 to 8 ft at 9 seconds combining with westerly swell to result in combined seas of 8 to 11 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 10, 5:04 AM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 10, 5:04 AM PST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
504 AM PST Thu Jan 10 2019
.SYNOPSIS...Mainly dry conditions will prevail today as rain
showers diminish across the area. More rain is expected on Friday,
particularly south of Cape Mendocino. Additional rain will be
possible Sunday into Monday after another brief dry period on
Saturday.
&&
.DISCUSSION...Shower activity is winding down across northwest
California this morning as the upper trough shifts east of the
area and is quickly replaced by a building ridge over the western
CONUS. This will yield mostly dry conditions through Friday
morning, although a few showers may linger into this afternoon
over eastern portions of Trinity County. The next chance of rain
will arrive on Friday as another trough approaches the CA coast.
This system looks to provide more of a glancing blow to northwest
CA as the bulk of the energy slides well south of the area and
southeast winds introduce some downslope flow. The bulk of the
rain at this time looks to be confined to areas south of Cape
Mendocino, with lower probabilities and lighter amounts farther
north along the Redwood Coast. A relatively brief period of gusty
southeast winds will also be possible late Friday afternoon along
the higher terrain of Mendocino County, however it appears this
will be mitigated at least somewhat by an inversion preventing the
strongest winds aloft from mixing down to the surface. Will
continue to monitor advisory potential in the next 24-36 hours.
Rain will once again taper off overnight Friday, yielding a benign
mostly cloudy regime with a slight chance of showers through
Saturday. /CB
.Long Term (Sunday through Wednesday)...Uncertainty abounds in
the long term forecast, owing to the development of a large ridge
of high pressure across the western U.S. As this ridge builds, the
jet stream will split into two forks, one of which will undercut
the ridge at its base and essentially direct incoming storm
systems to the south and away from N CA, a pattern closely
resembling a blocking pattern called a "rex block". During this
time, the approaching storm systems are expected to weaken and
turn toward the south as they near the CA Coast, which will place
the focus of heavier precipitation farther south as well. However,
this is not to say that NW CA will stay completely dry. While we
may not see the full force of these storms, at least some light
rain is expected to reach the area with each system, most likely
on Sunday into early Monday. Uncertainty is very high regarding
this system given the pattern change.
Beyond Monday, uncertainty increases even more as it appears that
the west coast longwave ridge may begin to weaken and slide a bit
farther to the west. Should this occur, NW CA would likely be
exposed to a more active storm track, bringing more rain to the
region. /BRC&SEC
&&
.AVIATION...Spotty showers will taper off by mid-morning, with dry
conditions expected through late Friday morning as high pressure
moves over the area. Low clouds and inland valley fog across the
interior have formed overnight, with KUKI impacted. These areas
should burn off by late morning, though confidence is low on exact
timing. Mostly VFR to MVFR conditions are expected at all terminals
this afternoon and evening, though some gusty conditions may develop
once again along the coast. Otherwise, cloud cover will retreat
throughout the day today before returning late tonight. Valley fog
and low clouds will be possible again tonight across the interior,
with possible impacts at KUKI. Light offshore flow should keep
coastal terminals mostly clear overnight.
&&
.MARINE...Southerly winds will increase across the outer waters
this morning as the next system approaches. Gale force gusts will be
possible Friday morning through Friday afternoon, mostly over the
southern outer waters. As a result, have issued a Gale Watch for the
southern outer waters beginning early Friday morning and continuing
through Friday afternoon. Winds will begin to weaken Friday evening
and continue to weaken through Saturday morning. Southerlies will
again increase across the outer waters and around Cape Mendocino
overnight on Saturday and begin to weaken Sunday afternoon.
Afterwards, much calmer winds will persist through early next week.
Winds will increase once again on Wednesday and are forecast to
weaken by Thursday morning.
Small Craft Advisories for all coastal zones are in place through
this afternoon, and have extended the advisories for both of the
outer waters and the southern inner waters through Friday afternoon.
Though, the Small Craft Advisory for the southern outer waters will
expire when the Gale Watch goes into effect early on Friday.
Otherwise, the advisories for the northern outer and southern inner
are set to go through Friday afternoon.
Steep short-period southerly waves will ramp up today with the
increasing winds. A waning westerly swell will persist across the
waters through Friday as another west to northwest swell begins to
move through the waters tonight. An additional west to southwest
swell will begin to move through the waters Friday evening and build
through Saturday morning. Seas are expected to remain chaotic
through the weekend, with additional storm systems expected to
impact the area.
&&
.BEACH HAZARDS...A long-period westerly swell will pose a
moderate to high threat for sneaker waves Sunday morning through
Monday morning, mainly north of Cape Mendocino. A Beach Hazard
Statement will likely be needed as we near the event. Beachgoers
are urged to use extreme caution while on beaches and to keep a
respectful distance from the ocean. Never turn your back on the
ocean.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4
PM PST this afternoon for PZZ450.
Small Craft Advisory until 4 PM PST Friday for PZZ455-470.
Gale Watch from Friday morning through Friday afternoon for
PZZ475.
Small Craft Advisory until 6 AM PST Friday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 10, 3:41 AM PST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 341 AM PST Thu Jan 10 2019 CAZ104-109>113-111145- Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 341 AM PST Thu Jan 10 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of gusty southeast ridgetop winds is expected Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-111145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 341 AM PST Thu Jan 10 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of gusty southeast winds will be possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-111145- Coastal Del Norte-Northern Humboldt Coast- 341 AM PST Thu Jan 10 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:14 AM PST | Gale Watch | EKA | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.